Alert archive / Kansas / Special Weather Statements in 2016
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Jul 26, 2016, 6:21 PM MDT for Sherman County, Kansas. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2016, 6:21 PM MDT (00:21 UTC)
- Expired
- Jul 26, 2016, 6:30 PM MDT
- In force
- 9 min
- Issued by
- NWS Goodland, KS
County Sherman County, KS
The radar
The Goodland radar (KGLD), 27 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 3589 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
453 WWUS83 KGLD 270021 SPSGLD SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 621 PM MDT TUE JUL 26 2016 KSZ013-270030- SHERMAN KS- 621 PM MDT TUE JUL 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHERMAN COUNTY UNTIL 630 PM MDT... AT 620 PM MDT...THUNDERSTORM OUTFLOW WAS LOCATED 6 MILES SOUTHWEST OF BONNY RESERVOIR...MOVING EAST AT 15 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN SHERMAN COUNTY. LAT...LON 3940 10195 3942 10205 3957 10205 3957 10191 TIME...MOT...LOC 0020Z 273DEG 15KT 3955 10227 $$ LUNDQUIST
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Jul 26, 5:23 PM MDT, 58 minutes earlier.
Area forecast discussion, Jul 26, 5:23 PM MDT, 58 minutes before
Area Forecast Discussion National Weather Service Goodland KS 523 PM MDT TUE JUL 26 2016 .UPDATE... Issued at 434 PM MDT Tue Jul 26 2016 Primary forecast concern in the near term will be evolution of small convective complex now entering the northwestern CWA. Fairly large outflow boundary accelerating from this area and with moist...unstable and weakly capped airmass in place see no reason that storms wont continue to move east through the next few hours at least. Some disagreement between CAM HRRR and RAP with respect to evolution of storms. HRRR brings fairly large swath of storms across the entire area...while RAP tends to favor storms building to the south into instability axis which limits overall easterly movement into Kansas. Both solutions seem viable and at this time have chosen to increase PoPs and shift things as far east as Colby through the early evening. Confidence definitely decreases with time however so outside of portions of eastern Colorado cannot ramp up probabilities too much. && .SHORT TERM...(This evening through Wednesday) Issued at 144 PM MDT Tue Jul 26 2016 the short term forecast focus is on the possibility of thunderstorms tonight and initiating again on Wednesday afternoon. The upper pattern increases in amplitude as the upper ridge builds over the west and an upper trough deepens over the Mississippi valley region in response. Upper flow over the forecast area will turn from west to northwesterly and bring a series of short wave troughs across the central high plains region over the next few days. The first significant short wave trough will move across the forecast area around midnight and the second one will move through around 03Z Wednesday evening. Storms developing over the palmer ridge and along the front range of Colorado this afternoon will continue to develop and move east over the plains through the remainder of the afternoon and early evening. As these storms move east and approach the eastern Colorado border, expect storms to dissipate as they continue east overnight. Another area of storms is expected to develop over the Dakotas and Nebraska, which will stay mostly north of the forecast area as the upper short wave trough tracks across the northern and central plains overnight. Some of the convective activity may make it into southern Nebraska after midnight. The scenario repeats on Wednesday, but appears to take a further south track. This will expose a larger portion of the forecast area to the possibility of thunderstorms. Also expect the earlier timing of the short wave trough aloft to assist in thunderstorms development earlier in the day. Have therefore started an increase in thunderstorm coverage during the afternoon hours over much of the forecast area. .LONG TERM...(Wednesday night through Tuesday) Issued at 1232 PM MDT Tue Jul 26 2016 High pressure will be in place over the southwestern U.S. on Thursday with subtle troughing to the east. A relatively potent shortwave trough and associated theta-e boundary will pivot down from the northwest, across the CWA late on Thursday. Good forcing combined with CAPE in the 1000 to 2000 J/kg range, and deep layer shear of near 50 kts will allow for thunderstorms to become severe during the late afternoon and early evening. There is some disagreement regarding the longevity of the convective activity with the GFS ending storm potential before midnight and the ECMWF hanging on through the night and into Friday morning. Another shortwave will slide across the region Friday afternoon and give us another chance of thunderstorms. Instability will be good once more; however, deep layer shear will be disconnected to the north and upper level support a bit weaker thus strength and coverage is expected to be less than Thursday's activity. The southwestern ridge slides east as we head into Saturday and Sunday, drying thins out across the Plains and allowing temperatures to rise above normal. Only slight PoP chances are in the forecast mainly during the late afternoon/early evening. Temperatures will rise into the middle 90s on Sunday with upper 90s possible as we head into Monday and Tuesday. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 517 PM MDT Tue Jul 26 2016 Possibility of thunderstorms impacting GLD and to a lesser degree MCK will be primary forecast concerns. Line of convection beginningto organize and move to the southeast. More growth occurring on southern flank of system and expect that there may be a more southerly shift in storm in the next 3 hours. Thunderstorms will be near KGLD vicinity between 01 and 03z...but confidence low that storm will actually impact the terminal. If storms do make it...expect period of possibly mvfr conditions and strong winds. Otherwise...vfr conditions expected for the period. && .GLD Watches/Warnings/Advisories... KS...NONE. CO...NONE. NE...NONE. && UPDATE...JRM SHORT TERM...LOCKHART LONG TERM...TL AVIATION...JRM
Hazardous weather outlook, Jul 26, 11:12 AM MDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1112 AM MDT TUE JUL 26 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271645- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 1112 AM MDT TUE JUL 26 2016 /1212 PM CDT TUE JUL 26 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP AND MOVE ACROSS THE AREA FROM WEST TO EAST DURING THE LATE AFTERNOON AND OVERNIGHT HOURS. STORMS ARE EXPECTED MAINLY NORTH OF U.S. HIGHWAY 40 AND WILL BE MORE NUMEROUS TO THE WEST DURING THE EARLY EVENING AND MORE NUMEROUS TO THE NORTH DURING THE LATE EVENING AND OVERNIGHT HOURS. ISOLATED SEVERE STORMS ARE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS AS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE CENTRAL HIGH PLAINS REGION EACH AFTERNOON AND EVENING FROM WEDNESDAY THROUGH FRIDAY. SOME OF THESE STORMS COULD BECOME SEVERE AND ALSO PRODUCE LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jul 26, 5:54 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 654 PM CDT TUE JUL 26 2016 KSZ001-270015- CHEYENNE KS- 654 PM CDT TUE JUL 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHEYENNE COUNTY IN NORTHWESTERN KANSAS UNTIL 715 PM CDT... AT 654 PM CDT...THUNDERSTORM OUTFLOW WAS LOCATED ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST OF HAIGLER TO NEAR BONNY RESERVOIR. MOVEMENT WAS EAST AT 30 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE... ST. FRANCIS. LAT...LON 3957 10180 3957 10205 3991 10205 3992 10177 TIME...MOT...LOC 2354Z 268DEG 27KT 3986 10213 3959 10217 LUNDQUIST
Special weather statement, Jul 26, 6:00 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 600 PM MDT TUE JUL 26 2016 COZ090-091-270015- YUMA COUNTY CO-KIT CARSON COUNTY CO- 600 PM MDT TUE JUL 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN YUMA AND NORTHEASTERN KIT CARSON COUNTIES UNTIL 615 PM MDT... AT 600 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF BONNY RESERVOIR TO 19 MILES NORTH OF BETHUNE. MOVEMENT WAS EAST AT 25 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... BONNY RESERVOIR...HALE AND IDALIA. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 200 AND 222. LAT...LON 3979 10241 3978 10205 3945 10206 3948 10251 TIME...MOT...LOC 0000Z 269DEG 22KT 3973 10232 3958 10240 LUNDQUIST
Special weather statement, Jul 26, 6:13 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 613 PM MDT TUE JUL 26 2016 COZ092-270030- CHEYENNE COUNTY CO- 613 PM MDT TUE JUL 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO UNTIL 630 PM MDT... AT 613 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF BOYERO...OR 32 MILES SOUTH OF FLAGLER...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WILD HORSE AND AROYA. LAT...LON 3893 10316 3898 10293 3874 10292 3875 10316 TIME...MOT...LOC 0013Z 264DEG 22KT 3883 10315 LUNDQUIST
Special weather statement, Jul 26, 6:15 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 615 PM MDT TUE JUL 26 2016 COZ090-091-270030- YUMA COUNTY CO-KIT CARSON COUNTY CO- 615 PM MDT TUE JUL 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN YUMA AND NORTHEASTERN KIT CARSON COUNTIES UNTIL 630 PM MDT... AT 615 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF BONNY RESERVOIR...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BONNY RESERVOIR AND HALE. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 200 AND 214. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3972 10205 3945 10205 3947 10239 3965 10241 TIME...MOT...LOC 0015Z 272DEG 22KT 3957 10231 LUNDQUIST
Special weather statement, Jul 26, 6:15 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 615 PM MDT TUE JUL 26 2016 COZ090-091-270030- YUMA COUNTY CO-KIT CARSON COUNTY CO- 615 PM MDT TUE JUL 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN YUMA AND NORTHEASTERN KIT CARSON COUNTIES UNTIL 630 PM MDT... AT 615 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF BONNY RESERVOIR...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50-55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BONNY RESERVOIR AND HALE. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 200 AND 214. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3972 10205 3945 10205 3947 10239 3965 10241 TIME...MOT...LOC 0015Z 272DEG 22KT 3957 10231 LUNDQUIST
Special weather statement, Jul 26, 6:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 621 PM MDT TUE JUL 26 2016 KSZ013-270030- SHERMAN KS- 621 PM MDT TUE JUL 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHERMAN COUNTY UNTIL 630 PM MDT... AT 620 PM MDT...THUNDERSTORM OUTFLOW WAS LOCATED 6 MILES SOUTHWEST OF BONNY RESERVOIR...MOVING EAST AT 15 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN SHERMAN COUNTY. LAT...LON 3940 10195 3942 10205 3957 10205 3957 10191 TIME...MOT...LOC 0020Z 273DEG 15KT 3955 10227 LUNDQUIST
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 6:22 PM MDT | Special Weather Statement | GLD | Sherman | 8 min |
| Jul 26, 6:31 PM MDT | Severe Thunderstorm Warning | GLD | Sherman | 44 min |
| Jul 26, 6:59 PM MDT | Severe Thunderstorm Warning | GLD | Sherman | 46 min |
| Jul 26, 7:19 PM MDT | Special Weather Statement | GLD | Cheyenne | 11 min |
| Jul 26, 7:32 PM MDT | Special Weather Statement | GLD | Cheyenne | 13 min |
| Jul 26, 7:37 PM MDT | Special Weather Statement | GLD | Thomas | 23 min |
| Jul 26, 7:55 PM MDT | Special Weather Statement | GLD | Thomas | 20 min |
| Jul 27, 1:57 PM MDT | Special Weather Statement | GLD | Wichita | 48 min |
| Jul 27, 2:02 PM MDT | Severe Thunderstorm Warning | GLD | Wichita | 43 min |
| Jul 27, 2:12 PM MDT | Flash Flood Warning | GLD | Wichita | 3 hr |
| Jul 27, 2:41 PM MDT | Severe Thunderstorm Warning | GLD | Wichita | 34 min |
| Jul 27, 3:06 PM MDT | Severe Thunderstorm Warning | GLD | Wichita | 39 min |
| Jul 27, 3:16 PM MDT | Flash Flood Warning | GLD | Wichita | 3 hr |
| Jul 27, 3:42 PM MDT | Severe Thunderstorm Warning | GLD | Wichita | 48 min |
| Jul 27, 4:12 PM MDT | Flash Flood Warning | GLD | Wichita | 2 hr |
| Jul 27, 4:45 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 45 min |
| Jul 27, 5:55 PM MDT | Special Weather Statement | GLD | Gove | 20 min |
| Jul 26, 6:00 PM MDT | Special Weather Statement | GLD | Yuma | 15 min |
| Jul 26, 6:13 PM MDT | Special Weather Statement | GLD | Cheyenne | 17 min |
| Jul 26, 6:15 PM MDT | Special Weather Statement | GLD | Kit Carson | 15 min |
| Jul 26, 7:15 PM MDT | Special Weather Statement | GLD | Lincoln | 15 min |
| Jul 26, 7:25 PM MDT | Special Weather Statement | GLD | Cheyenne | 20 min |
| Jul 26, 7:46 PM MDT | Special Weather Statement | GLD | Cheyenne | 14 min |
| Jul 26, 8:01 PM MDT | Special Weather Statement | GLD | Cheyenne | 14 min |
| Jul 26, 11:16 PM MDT | Special Weather Statement | GLD | Cheyenne | 14 min |
| Jul 27, 3:40 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 50 min |
| Jul 27, 4:27 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 23 min |
| Jul 27, 4:41 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 27 min |
| Jul 27, 5:13 PM MDT | Special Weather Statement | GLD | Lincoln | 47 min |
Nearby
Special Weather Statements in Kansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.